Trying Zonegran

View previous topic View next topic Go down

Trying Zonegran

Post  Benji1976 on Sat Apr 14, 2012 6:03 pm

I haven't seen many posts on this medication, so just wanted to let everybody know I'll keep you updated on if it works for me.

I started at 25mg this morning, and will titrate up for the next several weeks.

So far I've been on Lyrica (moderately effective but still having daily headaches), and Topamax (seemed to be helping around the time I had to stop taking after day 3, due to side effects).

If this doesn't work I'm considering a four night hospital stay (my neuro has been pushing this for the past few weeks). I'm researching alternative treatment methods as well: Cleansing, accupuncture, etc so if anybody has any success stories/ suggestions I'd love to hear.
avatar
Benji1976

Posts : 18
Join date : 2012-02-10
Age : 41

Back to top Go down

Zonegran

Post  rileyoday on Fri Apr 20, 2012 8:00 am

Did not try zonegran. Topamax provided slight relief of fourteen days of lower intense M but side effects ended that trail. I was up to 75 mg.

I had relief from herbal 5 -HTP. In year four I took 50-100 mg daily. It started working first week. It lowered my intensity from 7-8-9 to 5-6. I used it for a year until starting clonidine. I put it back in a year ago breifly with no help. The one side effect I noticed was stop/ start urination. You may try the brand the majors carried Natrol.( rite aid, k mart , wal mart, GNC } there seemed to be a difference to me.

rileyoday

Posts : 220
Join date : 2009-12-18
Age : 54
Location : cincinnati

Back to top Go down

Re: Trying Zonegran

Post  Benji1976 on Fri Apr 20, 2012 9:35 am

75 mg of Topamax was the stopping point for me as well. Still titrating up with the Zonegran (I'm currently at 150 mg at bumping up 25 mg daily), and having similar side effects as the Topamax- not nearly as intense though. My headaches have gotten worse since starting the Zonegran, but I'm also in the process of titrating off Lyrica. Starting to feel like a chemistry experiment...

I'll add your suggestions to my list.
avatar
Benji1976

Posts : 18
Join date : 2012-02-10
Age : 41

Back to top Go down

Re: Trying Zonegran

Post  Migrainegirl on Fri Apr 20, 2012 5:12 pm

I ended up with chronic rhinitis on zonegran. Basically I was allergic to everything including pillows, comforters, and my husband (actually I think it was his shaving cream or deodorant, we ruled out everything else). It took quite a while for me to figure out the drug was the cause of this new found sensitivity. Once I stopped taking the drug, the allergy problems all went away So add that to list of bizarre side effects to migraine drugs.

This is just a heads up as something to watch out for as you said you had sinus issues.
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: Trying Zonegran

Post  Benji1976 on Sun Apr 22, 2012 11:35 am

I'm not experiencing allergies, but after being on Zonegran for 8 days I'm experiencing side effects. Do you recall if you were able to just quit taking it, or does it require a tapering off?
avatar
Benji1976

Posts : 18
Join date : 2012-02-10
Age : 41

Back to top Go down

Re: Trying Zonegran

Post  Migrainegirl on Sun Apr 22, 2012 7:11 pm

My doctor just had me stop taking it. I think I was on it for about 6 weeks. But I was on a much lower dosage (20 mg), so you should probably check with your doctor.
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: Trying Zonegran

Post  LyLy on Sun Apr 22, 2012 7:19 pm

I've been taking Zonegran for about 8 months. I started at 100mg daily and my neuro recently increased it up to 300mg. It hasn't helped my migraines very much. I would only say it may have helped lower the intensity a tiny bit, the frequency of my Ms are still the same.

I feel like since I began taking Zonegran I am more sensitive to smells. Strong smells have always been a trigger for me, but since I have been taking this med its like any unfamiliar scent sets one off.

Other than that, I haven't had any other side effects. My neuro has warned me that at high doses there is an increased risk of kidney stones, so I make sure to stay hydrated.

Best of luck to you and I hope it works for you.

LyLy

Posts : 11
Join date : 2010-02-07
Age : 31

Back to top Go down

Update on Zonegran

Post  Benji1976 on Mon Apr 23, 2012 6:57 pm

My personal update on Zonegran..similar to many peoples' experience on Topamax I had the "dumb and stupid" side effect. The difference for me was that with Topamax it came on quickly and was obvious.

The Zonegran was more subtle, I thought it was just a bad migraine, and unfortunately I totaled my Lexus when I ran an obvious traffic light by driving into 4 lanes of traffic yesterday. Fortunately nobody was hurt. It's the most bizarre thing thats ever happened to me.

I'm in shock that I could use such poor judgement. I'm off the drug, now on depakote and likely preparing for DHE treatment in the hospital.

For anybody trying Topamax or Zonegran, I strongly recommend having somebody keep an eye on you until you know you're not in the minority of people that experiences side effects. I live alone, and was confident that I would recognize signs of impairment - that misjudgement could have killed somebody, or myself. With the exception of one phone call to my sister, I've dealt with my "problem" alone for the past 16 months since it first appeared. I've been trying to maintain a normal successful appearance while my life spirals out of control. As of yesterday I'm starting to get people involved, and I'm going to learn to ask for help.
avatar
Benji1976

Posts : 18
Join date : 2012-02-10
Age : 41

Back to top Go down

Re: Trying Zonegran

Post  dcook60 on Mon Apr 23, 2012 7:57 pm

ohmygod, benji. that is such a cautionary tale! the great thing about this forum is that we can warn each other of bizarre things like what happened to you.

so sorry about the accident; thankful nobody was hurt. dianne
avatar
dcook60

Posts : 501
Join date : 2009-12-03
Location : spokane, WA

Back to top Go down

Re: Trying Zonegran

Post  Cathy on Tue Apr 24, 2012 9:52 am

Oh gosh, I hate to be such a downer but Depakote was EXTREMELY dangerous for me. I was having a complete personality change and not seeing it. My daughter, my boss, my co-workers all noticed it. I couldn't handle stress. I was making a list of my planned suicide - how to do it, what I want done with my body, etc. Completely logical.

I found myself aiming my car at someone who flipped me off one day and knew that wasn't me. I came into the office and checked the side effects and it came up right away. And all this time I was calling my neuro asking them to keep increasing until I got relief, which I never got. Needless to say I weaned off of it and stay away now. So be careful. But I have a friend who is absolutely fine with it. So who knows.

This from Drugs.com:
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.


Cathy

Posts : 155
Join date : 2010-04-02
Age : 61
Location : Harrisburg, PA

Back to top Go down

Re: Trying Zonegran

Post  Migrainegirl on Tue Apr 24, 2012 3:24 pm

Wow! Two cautionary tales. I've learned the hard way to be on the lookout for side effects. Look into anything unusual. They may not be in the form you expect. And definitely have a friend or family member provide a double check in case it is a change you are not even aware of yourself. And be sure to listen to them.

Glad no one was hurt. Good luck with the new treatment.
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: Trying Zonegran

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum